Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 9, NWS Norman, OK

May 30, 2018Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood warning at May 30, 2018, 2:40 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at May 30, 2018, 7:00 PM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2018, 2:40 PM CDT (19:40 UTC)
In effect from
May 30, 2018, 7:00 PM CDT
Expired
May 31, 2018, 1:00 AM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2).

Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

698 
WGUS44 KOUN 301940
FLWOUN
Flood Warning
National Weather Service Norman OK
240 PM CDT Wed May 30 2018

OKC093-151-153-310600-
/O.NEW.KOUN.FL.W.0009.180531T0000Z-180531T0600Z/
/WANO2.1.ER.180531T0000Z.180531T0000Z.180531T0000Z.NO/
240 PM CDT Wed May 30 2018

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Cimarron River near Waynoka. 
  
* from this evening to late tonight...or until the warning is 
  cancelled. 
  
* At 1:30 PM Wednesday the stage was 7.9 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 8.0 feet. 
  
* Forecast...The Cimarron River is forecast to crest around 8.0 feet 
  Wednesday evening. 
  
* Impact...At 8.0 feet...Bankfull conditions exist along the river...
  and some overflows may occur over some low-lying areas near the 
  river. The river reach affected extends from near Freedom 
  upstream...to the U.S. Highway 281 crossing south of Little Sahara
  State Park near Waynoka...to near Orienta in Major County.
  
 
&&
 
LAT...LON 3674 9915 3677 9906 3648 9877 3639 9841
      3635 9850 3642 9885

$$
1 follow-up statement
818 
WGUS84 KOUN 310105
FLSOUN
Flood Statement
National Weather Service Norman OK
805 PM CDT Wed May 30 2018

OKC093-151-153-310135-
/O.CAN.KOUN.FL.W.0009.000000T0000Z-180531T0600Z/
/WANO2.1.ER.180530T1945Z.180530T2230Z.180530T2312Z.NO/
805 PM CDT Wed May 30 2018

The Flood Warning is cancelled for
  The Cimarron River near Waynoka. 
  
* At 7 PM Wednesday the stage was 7.9 feet.
  
* Flood stage is 8.0 feet.
  
* Forecast: The Cimarron River has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 30, 12:42 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 30, 12:42 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1242 PM CDT Wed May 30 2018

.DISCUSSION...

&&

.AVIATION...
For the 18z TAFs:

The biggest change was to prevail thunder later this evening and
early tonight at northern TAF sites given increased confidence in
a thunderstorm complex moving into the area. Severe thunderstorms
with some hail and wind gusts over 50 knots are possible.
Southward extent of the MCS is in question but OKC and OUN has at
least a low chance of thunder later tonight. Outside of
thunderstorms, VFR conditions are likely.

&&

.PREV DISCUSSION... /issued 916 AM CDT Wed May 30 2018/

UPDATE...

DISCUSSION...
Quick update to significantly raise precipitation probabilities
tonight given expected MCS that will organized from High Plains
convection this evening. Also, added more temporal detail and
emphasized the severe risk. Damaging winds will be the primary
threat with forward propagating MCS late this evening and through
the night.

PREV DISCUSSION... /issued 545 AM CDT Wed May 30 2018/

AVIATION...
A small area of low clouds and fog near WWR (LIFR), should
dissipate rather quickly between 12-13Z. Otherwise, VFR conditions
are expected this morning through the early evening.

Thunderstorms are expected to move across northern Oklahoma
this evening and overnight. The stronger storms will lower
visibility to around 1 mile with MVFR ceilings possible.

PREV DISCUSSION... /issued 345 AM CDT Wed May 30 2018/

DISCUSSION...
A small area of thunderstorms over southeastern Oklahoma will
gradually dissipate or move east by sunrise.

Modest height rises will occur today as a trough moves northeast
of the area. Meanwhile, another shortwave trough over Arizona,
will move east and north along the northern periphery of a mid
level ridge. Lift associated with the trough and daytime heating
will result in scattered showers and thunderstorms over the High
Plains. By mid evening, storms are expected to enter western
Oklahoma, with a risk of hail and strong winds. Warm mid level
temperatures should limit thunderstorm coverage south of I-40 in
western Oklahoma. During the late evening and overnight, at least
scattered storms will move across north central Oklahoma and
perhaps central Oklahoma.

After Wednesday night and early Thursday morning, our attention
will turn to very hot temperatures that will build across the
western half of Oklahoma and western north Texas. Heat advisories
will likely be needed for at least Friday and perhaps Thursday.

Late Friday into Saturday, a trough will move across the central
and northern plains.  This will help push a weak cold front into
Oklahoma and north Texas. Although little if any storms are
expected with the frontal passage, temperatures will cool to near
average for early June.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  93  74  94  74 /  10  50   0   0
Hobart OK         97  73 101  74 /   0  20   0   0
Wichita Falls TX  99  77 103  77 /   0  10   0   0
Gage OK           90  66  94  70 /   0  60   0   0
Ponca City OK     92  71  92  72 /  10  70   0  10
Durant OK         93  74  94  74 /  70  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/23
Hazardous weather outlook, May 30, 11:54 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1154 AM CDT Wed May 30 2018

OKZ004>048-050>052-TXZ083>090-311200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 AM CDT Wed May 30 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is an Enhanced Risk of severe thunderstorms tonight.

.Location...
The Enhanced Risk area covers most of the northern half of
Oklahoma, and is generally north of a line from Arnett to
El Reno to Shawnee. Surrounding the Enhanced Risk is a Slight
Risk north of a line from Cheyenne to Norman to Holdenville.

.Timing...
The most likely time for severe storms will be from 7 PM to 3 AM.

.Impacts...
Damaging wind gusts up to 80 mph is the primary threat. Hail up to
the size of golf balls is also possible, mainly early in the
evening in northwest Oklahoma. The potential for tornadoes is
low. Excessive rainfall could result in flash flooding across
portions of northern Oklahoma.

.Discussion...
Thunderstorms will develop late today across the High Plains to
our west and grow into a complex of storms that will reach
northwest Oklahoma mid to late evening. These storms will then
track eastward over roughly the northern half of Oklahoma
overnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations from about
7 pm through 3 am.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
A few thunderstorms will remain possible over northern and central
Oklahoma through early Thursday morning.

.Heat...
Excessively hot conditions are expected across the western half of
Oklahoma and adjacent parts of northern Texas Thursday and Friday.
A few locations may experience high temperatures over 107 degrees.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 30, 12:36 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1236 PM CDT WED MAY 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     HAIL             DURANT                  34.00N 96.39W
05/30/2018  E1.00 INCH       BRYAN              OK   PUBLIC

            VIA TWITTER.

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:24 PM CDTTornado WarningOUNWoods36 min
May 29, 7:27 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills48 min
May 29, 7:43 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods47 min
May 29, 7:51 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward39 min
May 29, 7:57 PM CDTTornado WarningOUNBeckham, Greer37 min
May 29, 8:01 PM CDTAreal Flood AdvisoryOUNBeckham3 hr
May 29, 8:15 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita45 min
May 29, 8:21 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods39 min
May 29, 8:24 PM CDTSevere Thunderstorm WarningOUNWoods51 min
May 29, 8:41 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
May 29, 8:54 PM CDTSevere Thunderstorm WarningOUNBeckham, Kiowa, Roger Mills, Washita51 min
May 29, 8:56 PM CDTSevere Thunderstorm WarningOUNGarfield, Major49 min
May 29, 9:06 PM CDTSevere Thunderstorm WarningOUNGrant, Kay39 min
May 29, 9:09 PM CDTAreal Flood AdvisoryOUNWoods3 hr
May 29, 9:11 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods49 min
May 29, 9:26 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward49 min
May 29, 9:37 PM CDTSevere Thunderstorm WarningOUNGrant, Kay38 min
May 29, 9:41 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita49 min
May 29, 9:41 PM CDTSevere Thunderstorm WarningOUNGarfield49 min
May 29, 9:43 PM CDTSevere Thunderstorm WarningOUNBeckham47 min
May 29, 10:10 PM CDTSevere Thunderstorm WarningOUNMajor, Woods15 min
May 29, 10:12 PM CDTSevere Thunderstorm WarningOUNKay33 min
May 29, 10:18 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa42 min
May 29, 10:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major45 min
May 29, 11:00 PM CDTSevere Thunderstorm WarningOUNComanche45 min
May 29, 11:00 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major45 min
May 29, 11:18 PM CDTSpecial Weather StatementOUNPayne42 min
May 29, 11:23 PM CDTAreal Flood AdvisoryOUNGarfield67 min
May 29, 11:29 PM CDTSpecial Weather StatementOUNNoble46 min
May 29, 11:34 PM CDTSpecial Weather StatementOUNLincoln41 min
May 29, 11:37 PM CDTSevere Thunderstorm WarningOUNPayne38 min
May 29, 11:42 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne48 min
May 29, 11:54 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens51 min
May 30, 12:00 AM CDTSpecial Weather StatementOUNLogan30 min
May 30, 12:09 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne37 min
May 30, 12:12 AM CDTSpecial Weather StatementOUNHughes, Seminole33 min
May 30, 12:29 AM CDTSpecial Weather StatementOUNLincoln31 min
May 30, 12:33 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Murray, Stephens42 min
May 30, 12:49 AM CDTSpecial Weather StatementOUNLincoln26 min
May 30, 1:04 AM CDTSpecial Weather StatementOUNGrady41 min
May 30, 1:07 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens52 min
May 30, 1:16 AM CDTSpecial Weather StatementOUNStephens44 min
May 30, 1:45 AM CDTSpecial Weather StatementOUNJohnston, Marshall45 min
May 30, 1:58 AM CDTSpecial Weather StatementOUNCarter47 min
May 30, 2:12 AM CDTSpecial Weather StatementOUNMcClain33 min
May 30, 2:35 AM CDTSpecial Weather StatementOUNBryan, Marshall55 min
May 30, 3:55 AM CDTSpecial Weather StatementOUNBryan35 min
May 30, 3:59 AM CDTSpecial Weather StatementOUNJohnston31 min
May 30, 4:32 AM CDTSpecial Weather StatementOUNJohnston, Murray43 min
May 30, 4:55 AM CDTSpecial Weather StatementOUNMurray50 min
May 30, 5:15 AM CDTSpecial Weather StatementOUNJohnston60 min
May 30, 5:57 AM CDTSpecial Weather StatementOUNBryan48 min
May 30, 6:16 AM CDTSpecial Weather StatementOUNBryan44 min
May 30, 6:18 AM CDTSpecial Weather StatementOUNJohnston42 min
May 30, 6:30 AM CDTSevere Thunderstorm WarningOUNBryan, Johnston45 min
May 30, 6:44 AM CDTAreal Flood AdvisoryOUNBryan3 hr
May 30, 7:14 AM CDTSpecial Weather StatementOUNBryan31 min
May 30, 4:12 PM CDTHeat AdvisoryOUNCotton, Harmon, Jackson, Tillman29 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.